It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lyme Disease Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-04-2008, 01:15 PM   #1
Senior Veteran
(female)
 
Join Date: Mar 2004
Posts: 537
datgrlstef HB User
Unhappy Argh.. weaning off meds, now rash?

Sept 24th, I saw my LLMD. My last 3 months of meds (Bactrim and Emycin) seemed to go pretty well, that he said we might try weaning slowly off the abx.. instead of Emycin 2x a day, I'm taking it once a day. Well, Just in the last few days, I noticed a rash on the side of my right thigh. Very small- not quite the size of a dime. Very dry in the center, not itchy.. it was very slightly pink at first. Now it looks like an almost perfect red ring on the outside. It feels like a dry patch of skin. This is almost exactly like the rash that I had on the back of my left thigh in 2002, and 10 years prior (which was also on the left thigh). I took a picture of it, but frankly.. I'm concerned that this means my Lyme is still very active and that I should not be weaning off meds.

LMAO! My husband just came into my office, saw me with my pants down (to describe my rash!!) and said "Uh, I'll leave you alone then".

Any thoughts please?

 
Old 10-05-2008, 07:38 PM   #2
Senior Member
(female)
 
Join Date: Oct 2007
Location: new york, ny, united states
Posts: 119
ktinbk HB User
Re: Argh.. weaning off meds, now rash?

Hi Stef,

Is your doc an LLMD? Does he have a reason for weaning you off the meds? Have you gone at least 2 months without a herx?

I'm not a doc, but I'd be concerned about the same thing you are. I was making great progress this summer. July and August were super months for me. I think my neuro and GI wanted to declare me cured. But now I feel like I'm back at square one again... rash across my back, weird neuro pain/symptoms, body hurting all over, short emotional fuse, etc... We decreased my abx and put me on mepron and I'm wondering the same thing you are - is it my lyme coming back?

please get it checked out!

 
Sponsors Lightbulb
   
Old 10-06-2008, 06:47 AM   #3
Senior Veteran
(female)
 
jojo's Avatar
 
Join Date: Mar 2006
Location: California
Posts: 2,831
jojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB User
Re: Argh.. weaning off meds, now rash?

Have you taken pictures of your rash so you can show the doctor? I would let him/her know. and "if" I were you I wouldn't be getting ofe of the antibiotics so soon.

Think I read you have had lyme for 10 years atleast from old post. I have been on antibiotics, homeopathic and many more things and still after 8-9 years still pluggin along. I know we all respond differently to lyme and different strains and co-infections and such...But it just sounds to soon to me for you to even think about getting off of them.

Is your doctor a recommend Lyme Literate Medical Doctor??

From what I have heard and read you stay on treatment until 2 months of 'no" signs of Lyme.

Was your son tested for Lyme? Just curious.

Jodie

 
Old 10-06-2008, 10:30 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2004
Posts: 537
datgrlstef HB User
Re: Argh.. weaning off meds, now rash?

ktinbk- Yes, I have an LLMD.
I've rarely ever had a herx.. well, I'm not one to have anything dramatic, really. I've been on Meds for almost 1 1/2 yrs, and the last 3 months, not much has been going on.. Aside from some weird muscle cramps in my calves (which may or may not even be related to Lyme), the couple of issues I have *could* (not definitely but possibly) be attributed to things other than Lyme. So he suggested trying to come off the meds slowly. I'm on two, and cutting the dosage of one in half. The only difference I noticed for the first few days was some bone pain, but I've experienced that every time I've missed a dose. I think if my Lyme were "coming back", I would be feeling that every day since I cut back.. and that hasn't been the case.

jojo- no, my son hasn't been tested for Lyme yet.

The area is basically crusted over. It does look similar to ringworm, but there is only one of these.. just like the last times I had a similar rash. Also, it does not itch or burn.. although I did scratch it by accident, and then it itched for a few minutes. It just showed up at first as a circular try patch, with a slight pink edge, white dryish skin in the center. Now the outline is dark. Nobody else in my family has anything like this, and none of my animals have this either. I don't know.. maybe it's not Lyme related and is something else. I just dont know what.

Last edited by moderator2; 10-06-2008 at 02:42 PM. Reason: please do not post pictures for any reason - as per the posting policy

 
Old 10-07-2008, 05:06 AM   #5
Senior Veteran
(female)
 
Join Date: Mar 2004
Posts: 537
datgrlstef HB User
Re: Argh.. weaning off meds, now rash?

I did take pictures

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Endo says I do not have HypoT and is weaning me off Levo? VALady76 Thyroid Disorders 2 04-07-2010 12:14 PM
Argh.. Neuro is giving up on my, I think datgrlstef Neuropathy 6 06-20-2007 08:12 PM
Concerned About Side Effects of Meds goody2shuz Bipolar Disorder 29 08-24-2006 07:48 AM
anyone weaning off meds? anothersideofme Anxiety 4 08-23-2006 07:24 AM
Weaning off Effexor jacritch Depression 3 06-04-2006 06:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jojo (69), jenj770 (45), tess201 (31), ticker (14), Administrator (11), 6Blues (9), annalisa9397 (7), dganz (5), Katherine777 (5), lala52 (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!